| Model Number |
8888340629HP |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/30/2023
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, at the time of the event the catheter had been implanted into the patient for 5 days.During cvvhdf (continuous veno-venous hemodiafiltration) treatment, it began to alert pressure alarm when changing the patient's position.By two nurses, it was decided to rinse the dialysis catheter and replace the venous and arterial lines with the idea that the pressure alarm would stop.They were trying to stop the alarm and treatment could be continued.Both lines were flushed and after that those were very opened.However, during connecting, the dialysis catheter's own closure/clamp broke the arterial extension silicone surface of the dialysis catheter, making a hole in it.It was stated that there was no leak at the catheter shaft and the leak was only located atthe arterial extension tube about 5 cm (centimeter) from the adapter (leak/hole was located about in the middle of the extension tube) in which the hole was also observed.The patient's blood from the hole with pressure (the pressure in the catheter blood splashed to top of the patient) and quickly closed the dialysis catheter with a closing instrument.They returned the blood from a dialysis device to the patient through a vein dialysis catheter when it was intact.There was no leak at the junction of the bifurcate and catheter.There was no luer adapter issue.The insertion site was not treated prior to product placement.Tego was not utilized.The catheter was not repaired.There was no excessive force used on the product.There was nothing unusual observe on the device prior to use.Flushing was done prior to use and everything was good.There were no other visible defects/damages found on the product at the time of the event aside from the issue.The competitor's dialysis sets were utilized with the device.Apo wipe 80% disinfection cloth was the cleaning agent used on the device.The clamps were not moved to a new location after each treatment.The cleaning agents were not switched over the life of the catheter and never mixed.Protocol was not changed for the cleaning agents used recently.The cleaning agent was allowed to dry thoroughly prior to dressing the area.All i.V.(intravenous), s.C.(subcutaneaous) and p.O.(per os/by mouth) medicines were by prescription.There was no sepsiderm used in the patient.The patient was not using any type of cleaning agent or antibiotic on the catheter and not responsible for any type of catheter maintenance.There was no ointment used on the exit site.There were no ointments used.The wound dressings utilized were 3m tegaderm, chg (chlorhexidine gluconate) i.V.(intravenous) and securement dressing, and these products had cleaning agents and antimicrobial properties.There was no issue with the machine that can contributed to the event and this continuous dialysis had begun in the previous day and the pressure of the dialysis machine did not show up.The company's machine was not utilized.The dialysis had to be stopped and the dialysis catheter was removed from the patient.The product was not replaced to resolve the issue.It was mentioned that both the packaging and the catheter had been thrown in the trash.Palliative care was started as the remedial action due to the event and also as a medical treatment.There was no patient symptoms or complications associated with this event.There was blood loss of about 50ml and blood transfusion was not required.The blood was returned into the patient from the dialysis machine as intervention due to the event.There was no reported patient injury.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.